MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 0 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 0 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100463
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery, the patient fall and experienced a femur fracture.This adverse event led to a revision surgery performed on (b)(6) 2021 in which a polarstem stem std ti/ha 0 non-cem and a cocr 12/14 fem head 32 + 4 were explanted and accord trochanteric grip plate was implanted with cables.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a total hip replacement surgery, the patient fell and experienced a femur fracture.This adverse event led to a revision surgery performed on (b)(6) 2021 in which a polarstem stem std ti/ha 0 non-cem was explanted.The device, used in treatment was not returned for evaluation, therefore further analysis was not possible.Therefore, the relationship between the reported event and the device cannot be confirmed.However, based on the communicated information, the product history could be reviewed.The production documentation was reviewed.There are no indications that the part failed to match specification at the time of manufacturing.There were no further complaints reported for the batch in scope.The failure mode and the severity are covered through the corresponding risk management files.The ifu lit.No.12.23, ed.03/21 lists hip fracture as potential adverse device effect.A thorough medical assessment was not possible due to missing information.However, it cannot be excluded that the reported fall of the patient led to the reported event.To conclude, the root cause stays undetermined after investigation.The reported fall of the patient could have contributed to the reported issue.To date, further actions are not deemed necessary.Should additional information become available, this complaint will be reassessed.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM STEM STD TI/HA 0 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12615263
Report Number9613369-2021-00386
Device Sequence Number3473194
Product Code LZO
UDI-Device Identifier07611996118544
UDI-Public07611996118544
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number75100463
Device Catalogue Number75100463
Device Lot NumberB1909194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown